MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC LANGSTON V2; DUAL LUMEN

VASCULAR SOLUTIONS, INC LANGSTON V2; DUAL LUMEN
Model Number 5540
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The most likely cause of the reported event, based on this analysis is that the "inner" burst during high pressure injection and allowed the high pressure to exert on the strain relief, causing the strain relief to burst as well.Additional investigation is in progress.A follow-up report will be submitted.
 
Event or Problem Description
During the lv power injection, the yellow tubing at the hub of the catheter fractured.900 psi was used for the injection.Another langston catheter was used to complete the procedure without further incident.Reference mdr 2134812-2017-00074 for associated report.
 
Additional Manufacturer Narrative
Mdr2134812-2017-000073.This device was returned and investigated -(also reference mdr-2134812-2017-00074, device did not return).Evaluation of this device confirmed the catheter strain relief tore during use.Dissection of the catheter revealed that the inner catheter had a longitudinal rupture approximately 2.5 inches distal to the strain relief, which likely occurred during high pressure injection and resulted in pressure build up in the strain relief area until the strain relief tore.The location of the longitudinal rupture is in an area of the inner catheter where no further manufacturing processes are performed.The component supplier investigated the returned unit and was unable to identify a cause for the longitudinal rupture.The component supplier provided test data for the burst pressure of the inner catheter shafts showing that their process is capable of meeting the burst pressure requirement.The supplier did not indicate any deviations on this lot or trend of similar events.

Brand Name
LANGSTON V2
Common Device Name
DUAL LUMEN
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key6900588
Report Number2134812-2017-00073
Device Sequence Number566559
Product Code DQO
UDI-Device IdentifierM20655400
UDI-PublicM20655400
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K051395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/15/2019
Device Model Number5540
Device Lot Number604198
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/01/2017
Supplement Date Received by Manufacturer09/01/2017
Initial Report FDA Received Date09/28/2017
Supplement Report FDA Received Date02/13/2018
Patient Sequence Number1